# SDR CA030725003

- Difficulty date: July 8, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 9,898 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Planetary Gear
- Condition: Fractured
- Location: Engine
- Part time: 10,279 hours, 13,559 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CLIMB, CREW NOTED CHIP DETECTOR LIGHT ILLUMINATED. CREW RETURNED TO DEPARTURE AIRPORT. MAINTENANCE FOUND ENGINE MAKING A GRINDING NOISE AND FELT SOME DISTRESS IN THE POWER SECTION WHEN ROTATED. ENGINE WAS REMOVED FOR INVESTIGATION. DURING TEARDOWN, THE 1ST STAGE PLANETARY GEAR WAS FOUND MISSING ONE TOOTH. FURTHER SPALLING WAS FOUND ON THE SUN GEAR. THE DAMAGED COMPONENTS ARE BEING REPLACED. ENGINE WAS 4222.0 HRS/5454 CYCLES TSO.
